MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP
Model Number HX-202UR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to service center for an evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.However, if additional information becomes available or if the device is returned at a later date, this report will be supplemented accordingly.As a preventive measure, the instruction manual states that to avoid patient injury, "keep the insertion portion of the instrument that extends from the biopsy valve and the insertion portion of the endoscope as straight as possible.Do not perform clipping with the insertion section being coiled.Otherwise, the force exerted on the control section may not convey to the clip adequately during clipping.This could result in reduced performance, making it impossible to close the clip or detach it from the coil sheath after clipping.When forcing the clip against the tissue, do not try to rotate the clip.Doing so may tear tissue inside the body cavity, resulting in patient injury, such as perforation, bleeding, or mucous membrane damage and do not try to forcibly remove the clip if it becomes caught on the distal end of the coil sheath.Forcible removal of the clip could cause patient injury such as perforation, bleeding, or mucous membrane damage.The instruction manual has directions for emergency removal of the device when the clip does not detach.Furthermore, the instruction manual also contains preventive warnings and cautions regarding bleeding: clip performance for hemostasis is limited.Prepare more than one hemostatic device and select appropriate hemostatic device or use it together to respond to different hemorrhage situations and use this instrument in an environment equipped to accommodate open surgery.".
 
Event or Problem Description
The service center was informed that when the physician deployed the clip the part of the spring mechanism deployed with the clip and clip fell off into the patient.The user used the another clip because the arms were bent on the first clip.

Brand Name
SINGLE USE REPOSITIONABLE CLIP
Common Device Name
SINGLE USE REPOSITIONAL CLIP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8870944
Report Number8010047-2019-02889
Device Sequence Number14141542
Product Code PKL
UDI-Device Identifier04953170385933
UDI-Public04953170385933
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K123601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-202UR
Device Lot Number94K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2019
Initial Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1